It is currently Mon Aug 21, 2017 11:26 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 8 posts ] 
Author Message
 Post subject: going on 4 months...
PostPosted: Thu Apr 19, 2012 2:45 pm 
Offline
Super Poster
Super Poster

Joined: Thu Apr 19, 2012 2:27 pm
Posts: 103
Hi, my name is Eric and this is my first post here.

I was on suboxone for pain management for about 3 years. The last year of that time I was weaning down to the lowest amount I could take before jumping, which turned out to be about .5 mg. I had no prior opiate history

I've been completely off suboxone for about 3 and 1/2 months now. I was never told about Post Acute Withdrawal and I've had a really hard time coping with it. I figured the withdrawals would last a month or two at most (the pain clinic I went to told me they would last even less than that).

The thing thats really depressing to me is the lack of energy. I still dont have energy to do much besides walk. This is very hurtful because throughout my taper I was lifting weights and doing cardio pretty much every day. Since I"ve stopped, I can't do vigerous exercise without exhausting myself and experiencing bad PAWS. Im fine when Im doing the workout, it actually makes me feel better. But then later that night or the next day I notice that PAWS, mainly insomnia and depression/anxiety (mental fog) get much worse.

I guess I'm answering my own question in saying that Im just going to have to wait this out. I know people on this forum have said it takes 6 months or so at least. I guess Im just looking for some support or understanding. I really dont have a support system and I've gone through this long, painful process pretty much alone.

I don't feel like i'm an "addict' in the sense of craving to get high, although Im definitely not saying there isnt a high to taking suboxone. At this point I honestly just want to feel better and live the life I want to live, one filled with lots of exercise and health. The thought that if I took some suboxone I could exercise and be happier does at times make me want to go back on it, but I know its a dead end street.

For those of you who read this, thanks, I know it was a long post. It would be great to hear something from people who have made it through or maybe just some comments in general.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Apr 19, 2012 3:34 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
Hey eric,

Yep, PAWS sucks!! Here's a link to an article that explains PAWS and gives some suggestions on how to combat it. This is, by far, the best article I've seen on the subject.

http://digital-dharma.net/post-acute-wi ... mediately/

I had PAWS when I quit too, I always liken it to dragging a boat anchor around everywhere I used to go. Typically, PAWS peaks between 3 and 6 months, then it mercifully fades away. I know it's a struggle to deal with it, but keep fighting it, keep showing up for life and understand that it will get better. Your brain will get better, it just seems to take for-frickin'-ever!! :D

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
 Post subject:
PostPosted: Thu Apr 19, 2012 11:36 pm 
Offline
Super Poster
Super Poster

Joined: Thu Apr 19, 2012 2:27 pm
Posts: 103
thanks for the reply remeo

"PAWS symptoms reach a peak from three to six months after we get clean. Any use of drugs or alcohol, even in small quantities or for a short time, will effectively eliminate any improvement gained over that time, as it will keep the brain from healing. "

So is this guy saying that drugs used to treat PAWS symptoms eliminate any progress made? I find that hard to believe since I'm prescribed trazadone and klonopin as needed. I take both of them on occasion (maybe a couple times a month on the klonopin) mainly when I have a very hard time sleeping, and I can tell I'm still improving. Whats the deal with that? Am I somehow slowing down the process by using these prescribed drugs?


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Fri Apr 20, 2012 10:03 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
Hey eric, don't sweat it, man. IMO, that second sentence should say "Any abuse of drugs or alcohol..."

Using those drugs as prescribed is OK, it's when you try to get loaded that you set yourself back. Getting loaded turns our addiction back on full force and once it's turned on again, you kinda gotta go through the whole damn process of getting it turned off and recovering again.

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
 Post subject:
PostPosted: Fri Apr 20, 2012 10:20 am 
Offline
Power Poster
Power Poster

Joined: Sat Aug 06, 2011 10:45 pm
Posts: 71
Hi Eric

I hear feel and know you dude. I jumped at a high dosage--8mgs a day. That was back in AUgust of 2011. It was harsh until about Thanksgiving and then I noticed my dreary exhausiton was goign away and today I feel great. Just keep plugging man. I know that's not the most encouraging advice--especaiily for someone like me who alweys took the easy way out with a pill or whatevfer. But I gutted it out and Im not hero. You can too bro. Fight like hell and get madder at the pain than its ability to take you down. You can do this and soon you're going to feel awesome. You're a champ bro.

brian


Top
 Profile  
 
 Post subject: thanks
PostPosted: Fri Apr 20, 2012 3:43 pm 
Offline
Super Poster
Super Poster

Joined: Thu Apr 19, 2012 2:27 pm
Posts: 103
thanks for the reply Brian, and thanks for clarifying Romeo.

I appreciate the support and kind words!


Top
 Profile  
 
 Post subject:
PostPosted: Fri Apr 20, 2012 3:56 pm 
Offline
6 Months or More
6 Months or More

Joined: Tue Aug 02, 2011 6:05 pm
Posts: 253
eric is wrote:
thanks for the reply remeo

"PAWS symptoms reach a peak from three to six months after we get clean. Any use of drugs or alcohol, even in small quantities or for a short time, will effectively eliminate any improvement gained over that time, as it will keep the brain from healing. "

So is this guy saying that drugs used to treat PAWS symptoms eliminate any progress made? I find that hard to believe since I'm prescribed trazadone and klonopin as needed. I take both of them on occasion (maybe a couple times a month on the klonopin) mainly when I have a very hard time sleeping, and I can tell I'm still improving. Whats the deal with that? Am I somehow slowing down the process by using these prescribed drugs?


From what I understand, You should be fine as long as you are not abusing the Clonazepam or getting drunk frequently. That goes for any other drug, including chronic marijuana use. I have heard of people picking up coke while on Sub and just getting off of it. Makes no sense to me.

edit: Don't know how I missed Romeo's post. Oh well.

I have lost a lot of weight during my taper, it was tough for me because I have a fast metabolism and worked hard for that muscle. Supposedly, once you build it up it comes back easier. I actually just stopped at my local lifting store and picked up protein powder and have rejoined my gym. I am ready to get back at it, and getting off the Sub was more important then a few pounds.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Apr 24, 2012 4:27 pm 
Offline
Super Poster
Super Poster

Joined: Thu Apr 19, 2012 2:27 pm
Posts: 103
out of curiousity, if one gets through PAWS and is completely healed and then gets drunk or takes an opiate, will this bring back the physical side of PAWS all over again? I'm assuming it just makes you vulnerable to being addicted to something again, right?

For instance, if in the future one had to have an operation and was given vicodin, would just taking the vicodin for a short time re-produce PAWS even if they didnt become dependent on it and took it as prescribed?

I honestly don't plan on doing this (really), but if just having too much to drink on one occasion or something could bring back PAWS, i will obviously be very careful about anything I put in my body in the future.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 8 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group